Alert archive / Connecticut / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Boston/Norton, MA

July 21, 2010Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2010, 3:49 PM EDT for Capitol Planning Region, Connecticut. It was in force for 56 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 3:49 PM EDT (19:49 UTC)
Expired
Jul 21, 2010, 4:45 PM EDT
In force
56 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:05 PM EDTTSTM WND DMGBurlington, CTTREE DOWN ON WEST CHIPPENS HILL ROAD.
Jul 21, 4:08 PM EDTHAIL 0.88Burlington, CT
Jul 21, 4:13 PM EDTTSTM WND GST 67Bristol, CT67 MPH WIND GUST REPORTED AT THE IMAGINE NATION MUSEUM.
Jul 21, 4:15 PM EDTTSTM WND DMGBristol, CTTREES DOWN ON ROUTE 69.
Jul 21, 4:15 PM EDTTORNADO 1Bristol, CTBRIEF TOUCHDOWN NEAR BLAKESLEE AND HIGH STREETS. TREE TOPS TWISTED OFF. SEVERAL TREES UPROOTED AS A RESULT OF STRAIGHT LINE WINDS. PATH LENGTH 1.5 MILES LONG AND 25 YARDS WIDE. DAMAGE CONSISTENT WITH WIND GUSTS OF AROUND 90 MPH WHICH IS CLASSIFIED AS EF-1 ON T
Jul 21, 4:20 PM EDTTSTM WND DMGPlainville, CTTREES DOWN ON NORTHWEST DRIVE. TREE ON TOP OF A CAR ON HOOK STREET. TREE INTO A CONDO UNIT.
Jul 21, 4:26 PM EDTTSTM WND DMGSouthington, CTTREES DOWN ON WEST QUEEN STREET. TREES AND WIRES DOWN ON DUNHAM ROAD. A TREE ON A CAR ON OAKLAND DRIVE.
Jul 21, 4:31 PM EDTHAIL 1New Britain, CTONE INCH HAIL REPORTED.
Jul 21, 4:35 PM EDTHAIL 1Berlin, CT
Jul 21, 4:37 PM EDTTSTM WND DMGNew Britain, CTTREE DOWN ON STANLEY STREET NEAR STANLEY PARK.
Jul 21, 4:41 PM EDTTSTM WND DMGWest Hartford, CTWIRES DOWN.
Jul 21, 4:42 PM EDTTSTM WND DMGEast Hartford, CTTREE DOWN ON WIRES ON GOVERNOR STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:27 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS51 KBOX 211949
SVRBOX
CTC003-013-212045-
/O.NEW.KBOX.SV.W.0113.100721T1949Z-100721T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
  BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...BRISTOL...
  SOUTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF VERNON...

* UNTIL 445 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF BURLINGTON...OR 6 MILES SOUTH OF TORRINGTON...AND WAS
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...CANTON...PLAINVILLE...
  AVON...SOUTHINGTON...FARMINGTON...BLOOMFIELD...BERLIN...WINDSOR...
  WETHERSFIELD...SOUTH WINDSOR...EAST WINDSOR...ROCKY HILL...
  GLASTONBURY...BOLTON...HEBRON...COVENTRY...COLUMBIA...ANDOVER AND
  MARLBOROUGH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4181 7295 4183 7294 4185 7296 4185 7228
      4165 7228 4164 7233 4160 7234 4160 7241
      4158 7246 4164 7251 4162 7270 4160 7272
      4158 7279 4155 7281 4159 7294 4164 7294
      4164 7299 4180 7302
TIME...MOT...LOC 1949Z 283DEG 32KT 4174 7311

$$

KJC
1 follow-up statement
097 
WWUS51 KBOX 212007
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT WED JUL 21 2010

CTC003-013-212045-
/O.CON.KBOX.SV.W.0113.000000T0000Z-100721T2045Z/
TOLLAND CT-HARTFORD CT-
407 PM EDT WED JUL 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN HARTFORD AND SOUTHERN TOLLAND COUNTIES...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BRISTOL...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLAINVILLE...AVON...SOUTHINGTON...FARMINGTON...NEW BRITAIN...WEST
HARTFORD...BLOOMFIELD...NEWINGTON...BERLIN...HARTFORD...WINDSOR...
WETHERSFIELD...SOUTH WINDSOR...EAST WINDSOR...EAST HARTFORD...ROCKY
HILL...GLASTONBURY...MANCHESTER...VERNON...BOLTON...MARLBOROUGH...
HEBRON...COVENTRY...COLUMBIA AND ANDOVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4181 7295 4183 7294 4185 7296 4185 7228
      4165 7228 4164 7233 4160 7234 4160 7241
      4158 7246 4164 7251 4162 7270 4160 7272
      4158 7279 4155 7281 4159 7294 4164 7294
      4164 7299 4180 7302
TIME...MOT...LOC 2006Z 283DEG 32KT 4170 7291

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:37 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 21, 2:37 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
237 PM EDT WED JUL 21 2010

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL BRING THE POSSIBILITY OF SEVERE
THUNDERSTORMS THROUGH EARLY TONIGHT. HOT AND HUMID WEATHER WILL
RETURN BY SATURDAY...BEFORE ANOTHER COLD FRONT BRINGS A FEW
THUNDERSTORMS SATURDAY AFTERNOON/NIGHT. RELIEF FROM THE HEAT AND
HUMIDITY SHOULD ARRIVE EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH 507 WHICH IS IN EFFECT UNTIL 8 PM HAS
BEEN EXPANDED INTO RI AND EASTERN MA. WE EXCLUDED CAPE COD...MARTHAS
VINEYARD AND NANTUCKET WHERE OUR CONFIDENCE IS LOWER FOR SEVERE
WEATHER TO OCCUR. SOUTHERLY FLOW SHOULD KEEP AIRMASS MORE STABLE...
ALTHOUGH ELEVATED STORMS ARE CERTAINLY POSSIBLE.

MAX INSTABILITY AXIS EXTENDS ACROSS CT...RI AND INTERIOR SE MA.
0-6KM SHEAR HAS ALSO INCREASED THIS AFTERNOON BUT HIGHER VALUES
/40KT/ AND BETTER MID LEVEL LAPSE RATES ARE STILL BACK ACROSS
CENTRAL AND EASTERN NY. INTERESTING TO NOTE ACTIVITY SO FAR HAS
BEEN IN FORM OF DISCRETE CELLS AS OPPOSED TO ORGANIZED LINE
SEGMENTS...AND LATEST HRRR/COSPA INDICATE THIS WILL BE TREND AS
ACTIVITY BECOMES MORE WIDESPREAD IN SOUTHERN NEW ENGLAND THIS
EVENING. MAIN HAZARDS CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL
BUT ANY RIGHT MOVING CELLS WOULD CERTAINLY HAVE TORNADIC
POTENTIAL. LOW CONFIDENCE ON THAT OCCURRING HOWEVER.

INCREASED POPS TO LIKELY THROUGH EARLY TONIGHT...THEN EXPECT
ACTIVITY TO SUBSIDE AFTER MIDNIGHT AS COLD FRONT PUSHES THROUGH.
MAIN WINDOW FOR STORMS IS 4-7 PM FROM KEENE TO HARTFORD AND 6-10
PM MANCHESTER TO BOSTON AND PROVIDENCE. PATCHY FOG EXPECTED
OVERNIGHT...ESPECIALLY ALONG S COAST AND WHERE ANY RAINFALL
OCCURS.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
DRIER AIR ARRIVES THU AND THU NIGHT AS HIGH PRESSURE BUILDS INTO
REGION.

FAIRLY DEEP MIXING LAYER EXPECTED THU PER MODEL SOUNDINGS SO WE
CONTINUE TO INDICATE 25-30 MPH GUSTS...ESPECIALLY INLAND. HIGHS
SHOULD REACH WELL INTO 80S WITH DOWNSLOPING W/NW FLOW.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGHLIGHTS...
*A ROUND OF SCATTERED RAIN SHOWERS POSSIBLE FRIDAY AFTERNOON/NIGHT
*VERY WARM/HUMID WEATHER RETURNS BY SATURDAY WITH THE CHANCE OF A
FEW SHOWERS/STORMS IN THE AFTERNOON OR NIGHT
*RELIEF FROM THE HEAT/HUMIDITY EARLY NEXT WEEK WITH MAINLY DRY
WEATHER

DETAILS...

THURSDAY NIGHT...
A WEAK RIDGE OF HIGH PRESSURE WILL BRING A DRY AND SEASONABLE
NIGHT.  SKIES WILL START OFF MOSTLY CLEAR...BUT WEST TO NORTHWEST
FLOW ALOFT SHOULD BRING AN INCREASE IN AT LEAST SOME HIGH CLOUDS
FROM THE WEST AFTER MIDNIGHT.  LOW TEMPERATURES SHOULD MAINLY BE IN
THE 60S...WITH SOME UPPER 50S EXPECTED ACROSS PORTIONS OF SOUTHWEST
NH/NORTHWEST MA.  WE MAY SEE A TOUCH OF PATCHY GROUND FOG DEVELOP IN
THE TYPICALLY PRONE LOCATIONS LATE.

FRIDAY AND FRIDAY NIGHT...
FORECAST CONFIDENCE IS WELL BELOW NORMAL OVER THIS TIME.  A WARM
FRONT WILL EXTEND SOUTHEASTWARD ACROSS SOUTHERN NEW ENGLAND FROM A
LOW PRESSURE SYSTEM OVER THE GREAT LAKES.  THIS PATTERN IS FAVORABLE
FOR MCS DEVELOPMENT ACROSS THE LAKES WITH THE COMPLEX LIKELY
PROPAGATING EAST SOUTHEASTWARD.  AS IS USUALLY THE CASE WITH THESE
MCS/S...THE MODELS ARE ALL OVER THE PLACE WITH THEIR TRACK AND
TIMING.

CONFIDENCE IN WHERE THIS MCS WILL GO AND HOW EXACTLY IT WILL AFFECT
OUR WEATHER IS VERY LOW.  HOWEVER...ALL THE MODELS SHOW THE BEST
INSTABILITY WILL BE LYING TO OUR SOUTH AND WEST.  THESE COMPLEX/S
OFTEN BEND TOWARDS THE HIGHER INSTABILITY AXIS.  THEREFORE...OUR
BEST ESTIMATE IS THAT WE WILL BE ON THE NORTHEAST FRINGE OF THE
COMPLEX WITH THE HEAVIEST ACTION PROBABLY PASSING TO OUR SOUTH AND
WEST.  HOWEVER...STILL THINK WE MAY SEE SOME SHOWERS WITH THE WARM
FRONTAL PASSAGE SOMETIME FRIDAY AFTERNOON AND/OR NIGHT.
THEREFORE...WILL RUN WITH CHANCE POPS FOR THE POTENTIAL OF A PERIOD
OF SCATTERED RAIN SHOWERS WITH THE HIGHEST IN OUR WESTERN/SOUTHERN
ZONES.  FOR NOW WE DID NOT INCLUDE THUNDER AS INSTABILITY LOOKS
RATHER LIMITED IN SOUTHERN NEW ENGLAND...BUT AND ISOLATED RUMBLE OR
TWO IS CERTAINLY NOT OUT OF THE QUESTION.

SATURDAY AND SATURDAY NIGHT...
THE WARM FRONT WILL LIFT NORTH OF SOUTHERN NEW ENGLAND.  THIS WILL
BRING A RETURN TO VERY WARM WEATHER ALONG WITH HIGH HUMIDITY
VALUES.  A GOOD PORTION OF THE DAY WILL BE DRY...BUT AS THE COLD
FRONT APPROACHES ITS POSSIBLE THAT WE SEE SOME SCATTERED
SHOWERS/THUNDERSTORMS SOMETIME DURING THE AFTERNOON OR NIGHT.
CONFIDENCE ON THIS IS LOW BECAUSE OF A STRONG MID LEVEL CAP WHICH IF
IT HANGS TOUGH WOULD LIMIT CONVECTIVE POTENTIAL.

SUNDAY THROUGH TUESDAY...
THE LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT WE WILL
FINALLY UNDERGO A PATTERN CHANGE.  AN UPPER LEVEL TROUGH DEVELOPS TO
OUR NORTHEAST WHICH SHOULD KEEP OUR WEATHER MAINLY DRY WITH
SEASONABLE TEMPERATURES.  HUMIDITY VALUES WILL BE LOWER AND MUCH
MORE COMFORTABLE THAN WHAT WE HAVE EXPERIENCED FOR MUCH OF THIS
MONTH.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MEDIUM CONFIDENCE ON IFR/LIFR RETURNING TO S COAST AROUND SUNSET.
TAFS MAY BE A COUPLE OF HOURS EARLY ON TIMING. TSTMS WITH MVFR/IFR
EXPECTED TO BECOME NUMEROUS BAF/BDL 21Z-23Z AND PVD/BOS/MHT
00Z-02Z AS ACTIVITY ACROSS EASTERN NY HEADS INTO SOUTHERN NEW
ENGLAND. POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL DURING THIS
TIME FRAME.

SHOULD SEE IMPROVEMENT TO VFR AFTER 06Z EXCEPT FOR FMH HYA ACK
WHERE FOG WILL PERSIST UNTIL DAYBREAK THU.

THU AND THU NIGHT...HIGH CONFIDENCE VFR. W/NW WIND GUSTS TO 25KT
12Z- 22Z. PATCHY FOG POSSIBLE LATE THU NIGHT.

KBOS TERMINAL...TAF COORDINATED WITH CWSU ZBW. HIGH CONFIDENCE ON
SEA BREEZE SUBSIDING 23Z-01Z. TSRA MOST LIKELY 00Z-02Z BUT ISOLD
TSTMS COULD AFFECT TERMINAL AS EARLY AS 21Z.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY THROUGH SATURDAY NIGHT...A PERIOD OF TWO OF MVFR-IFR
CONDITIONS ARE POSSIBLE IN SCATTERED SHOWERS/STORMS AND ALSO
PATCHY LOW CLOUDS/FOG DURING THE OVERNIGHT/EARLY MORNING HOURS.

SUNDAY AND MONDAY...MAINLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA THROUGH THU NIGHT.
SOUTHERLY SWELL COULD BRING 5 FT SEAS BACK INTO S COASTAL WATERS
THU AND THU EVENING...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE
SCA AT THIS TIME...ESPECIALLY GIVEN W/NW FLOW.

OUTLOOK...FRIDAY THROUGH SUNDAY...

THURSDAY NIGHT...A WEAK RIDGE OF HIGH PRESSURE OVER THE WATERS
SHOULD ALLOW SOUTHERLY SWELL TO DIMINISH BELOW SCA THRESHOLDS ACROSS
THE SOUTHERN OUTER-WATERS TOWARD DAYBREAK FRIDAY MORNING.

FRIDAY...THE WEAK RIDGE OF HIGH PRESSURE SHOULD KEEP WINDS AND SEAS
BELOW SCA THRESHOLDS.

SATURDAY INTO SUNDAY...INCREASING SOUTHWEST FLOW AHEAD OF AN
APPROACHING COLD FRONT MAY BRING A RETURN OF 4 TO 6 FOOT SEAS ACROSS
THE SOUTHERN OUTER-WATERS LATE SATURDAY AFTERNOON LINGERING INTO
SUNDAY.  AN INVERSION WILL LIKELY KEEP WIND GUSTS BELOW CRITERIA
ACROSS THE OPEN WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...FRANK
AVIATION...RLG/JWD
MARINE...RLG/JWD
Hazardous weather outlook, Jul 21, 3:33 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT WED JUL 21 2010

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-221945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
333 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LEFTOVER SOUTHERLY SWELL WILL BRING A MODERATE RISK OF RIP
CURRENTS TO SOUTH COASTAL BEACHES THURSDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

IN ADDITION...THERE IS THE POTENTIAL THAT A HEAT ADVISORY MAY
EVENTUALLY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-221945-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
333 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THROUGH EARLY
TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LEFTOVER SOUTHERLY SWELL WILL BRING A MODERATE RISK OF RIP
CURRENTS TO SOUTH COASTAL BEACHES THURSDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231-232-250-254>256-221945-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
333 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY FOR STRONG TO SEVERE THUNDERSTORMS
THIS EVENING. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-233>237-251-221945-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
333 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG
THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 21, 10:20 AM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1020 AM EDT WED JUL 21 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-212000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1020 AM EDT WED JUL 21 2010

...SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND THIS
EVENING...

THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
APPROACHING FROM NEW YORK STATE. SOME OF THE STORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. FREQUENT
LIGHTNING IS ALSO POSSIBLE.

THE MOST LIKELY TIME FOR THUNDERSTORMS IS AFTER 4 PM FROM KEENE TO
HARTFORD AND AFTER 6 PM FROM MANCHESTER TO BOSTON...PROVIDENCE AND
HYANNIS. THE POTENTIAL FOR SEVERE WEATHER MAY LAST UNTIL MIDNIGHT.

THOSE WITH OUTDOOR PLANS SHOULD BE ALERT FOR RAPIDLY CHANGING
WEATHER CONDITIONS. GO INDOORS OR INSIDE A VEHICLE AT THE FIRST
SIGN OF THREATENING WEATHER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL MEDIA FOR
UPDATED INFORMATION.

JWD
Special weather statement, Jul 21, 2:17 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT WED JUL 21 2010

MAZ002-003-211915-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
217 PM EDT WED JUL 21 2010

AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 16 MILES WEST OF MONROE...OR ABOUT 8 MILES WEST OF
NORTH ADAMS...MOVING EAST AT 35 MPH.

THESE STORMS WILL MOVE INTO FRANKLIN COUNTY BETWEEN 245 AND 315 PM.

* SOME LOCATIONS AFFECTED INCLUDE...MONROE...ROWE...CHARLEMONT...
  HAWLEY...HEATH...BUCKLAND...ASHFIELD...COLRAIN...SHELBURNE...
  CONWAY...LEYDEN...NORTHFIELD...MONTAGUE...GREENFIELD...GILL...
  DEERFIELD AND BERNARDSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

      4247 7248 4257 7297 4265 7295 4267 7298
      4268 7298 4270 7296 4270 7302 4274 7303

KJC
Local storm report, Jul 21, 3:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
07/21/2010                   FRANKLIN           MA   LAW ENFORCEMENT

            TREES DOWN ON BAPTIST CORNER ROAD.

0340 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/21/2010                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0340 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/21/2010                   FRANKLIN           MA   LAW ENFORCEMENT

            TREES DOWN ON CHRISTIAN LANE.

&&

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:13 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region47 min
Jul 21, 4:10 PM EDTTornado WarningBOXCapitol Planning Region35 min
Jul 21, 4:33 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region42 min
Jul 21, 5:01 PM EDTAreal Flood AdvisoryBOX56 min
Jul 21, 5:06 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region39 min
Jul 21, 5:11 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region3 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.